An exact solution for the natural frequencies of flexible beams undergoing overall motions

Ali H. Nayfeh, Samir A. Emam, Sergio Preidikman, Dean T. Mook

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)

Abstract

We investigate the free vibrations of a flexible beam undergoing an overall two-dimensional motion. The beam is modeled using the Euler-Bernoulli beam theory. An exact solution for the natural frequencies and corresponding mode shapes of the beam is obtained. The model can be extended to beams undergoing three-dimensional motions.

Original languageEnglish
Pages (from-to)1221-1229
Number of pages9
JournalJVC/Journal of Vibration and Control
Volume9
Issue number11
DOIs
Publication statusPublished - Nov 2003
Externally publishedYes

Keywords

  • Flexible beams
  • Linear vibrations
  • Rigid-body motion

ASJC Scopus subject areas

  • Mechanics of Materials
  • Mechanical Engineering
  • Aerospace Engineering
  • General Materials Science
  • Automotive Engineering

Fingerprint

Dive into the research topics of 'An exact solution for the natural frequencies of flexible beams undergoing overall motions'. Together they form a unique fingerprint.

Cite this